Alert archive / Kansas / Flash Flood Warnings in 2010

Flash Flood Warning 26, NWS Kansas City, MO

June 13, 2010Johnson County, Kansas

NWS Kansas City, MO issued this flash flood warning at Jun 13, 2010, 11:15 PM CDT for Johnson County, Kansas. It was in force for 7 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2010, 11:15 PM CDT (04:15 UTC)
Expired
Jun 14, 2010, 6:00 AM CDT
In force
7 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

County Johnson County, KS

The radar

The Pleasant Hill radar (KEAX), 47 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 11:21 PM CDTHEAVY RAIN 1.25Overland Park, KS1.25 INCH OF RAIN IN 20 MIN
Jun 14, 1:10 AM CDTFLASH FLOOD6 E Olathe, KS2 FEET OF WATER OVER THE ROAD
Jun 14, 4:00 AM CDTHEAVY RAIN 4.215 Sw Overland Park, KS24 HOUR TOTAL. 3.94 INCHES SINCE 9 PM. AS MEASURED BY JOHNSON COUNTY COMMUNITY COLLEGE ALERT GAGE.
Jun 14, 4:00 AM CDTHEAVY RAIN 4.49Overland Park, KS24 HOUR TOTAL. 4.37 INCHES SINCE 9 PM. MEASURED AT OVERLAND PARK CITY HALL ALERT GAGE SITE.
Jun 14, 4:00 AM CDTHEAVY RAIN 5.51Mission Hills, KS5.51 INCHES OVER THE PAST 24 HOURS MEASURED AT PORTER PART ALERT GAGE SITE. 5.31 INCHES SINCE 9 PM.
Jun 14, 4:00 AM CDTHEAVY RAIN 5.55Prairie Village, KS5.55 INCHES OVER THE PAST 24 HOURS AT 75TH AND BRUSH CREEK PER ALERT GAGE...5.39 MEASURED SINCE 9 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 115 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1787 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WGUS53 KEAX 140415
FFWEAX
KSC091-141100-
/O.NEW.KEAX.FF.W.0026.100614T0415Z-100614T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1115 PM CDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSON COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 600 AM CDT MONDAY

* AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL REPEATEDLY 
  TRAINING ACROSS JOHNSON COUNTY. ONE AND QUARTER INCHES OF RAIN HAS 
  FALLEN IN THE PAST HOUR...ON TOP OF EARLIER HEAVY RAINFALL EARLIER
  TODAY. WIDESPREAD THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST 2 
  AM...THAT WILL RESULT IN SEVERAL INCHES OF ADDITIONAL TORRENTIAL 
  RAINFALL. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  EDGERTON...FAIRWAY...GARDNER...LEAWOOD...LENEXA...MISSION...
  OLATHE...OVERLAND PARK...PRAIRIE VILLAGE AND SPRING HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3905 9463 3904 9462 3874 9461 3873 9495
      3874 9505 3889 9505

$$

BOOKBINDER
3 follow-up statements
496 
WGUS73 KEAX 140511
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1211 AM CDT MON JUN 14 2010

KSC091-141100-
/O.CON.KEAX.FF.W.0026.000000T0000Z-100614T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-
1211 AM CDT MON JUN 14 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY IN EAST
CENTRAL KANSAS UNTIL 600 AM CDT...

AT 1208 AM CDT...AREA RAIN GAGES INDICATED THAT OVER 3 INCHES OF 
RAIN HAS FALLEN IN THE PAST TWO HOURS ACROSS THE BRUSH CREEK 
BASIN...WITH WIDESPREAD RAINFALL AMOUNTS GREATER THAN TWO INCHES 
ALONG A INTERSTATE 35 FROM OVERLAND PARK TO EDGERTON. TORRENTIAL 
RAINFALL WILL CONTINUE THROUGH 2 AM WITH AN ADDITIONAL TWO INCHES OF 
RAIN EXPECTED...A POTENTIALLY DANGEROUS AND LIFE THREATENING 
SITUATION MAY BE DEVELOPING.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EDGERTON...FAIRWAY...GARDNER...LEAWOOD...LENEXA...MERRIAM...
MISSION...OLATHE...OVERLAND PARK...PRAIRIE VILLAGE AND SPRING HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3905 9463 3904 9462 3874 9461 3873 9495
      3874 9505 3889 9505

$$

BOOKBINDER
495 
WGUS73 KEAX 140641
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
141 AM CDT MON JUN 14 2010

KSC091-141100-
/O.CON.KEAX.FF.W.0026.000000T0000Z-100614T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-
141 AM CDT MON JUN 14 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY IN EAST
CENTRAL KANSAS UNTIL 600 AM CDT...

AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL ACROSS 
JOHNSON COUNTY. SINCE 10 PM...RAINFALL AMOUNTS HAVE RANGED FROM 
AROUND THREE INCHES FROM GARDNER TO OLATHE...TO NEARLY FIVE INCHES 
IN THE BRUSH CREEK BASIN AROUND MISSION HILLS AND PRAIRIE VILLAGE. 

THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION. 
LOCAL LAW ENFORCEMENT REPORTS NUMEROUS ROADS ARE UNDER WATER AND 
IMPASSIBLE ACROSS EASTERN JOHNSON COUNTY...WITH WATER EXCEEDING FOUR 
FEET DEEP IN SPOTS. FLOODING IS ALSO OCCURRING ALONG PORTIONS OF 
INTERSTATE 435...HIGHWAY 69...AND INTERSTATE 35. MODERATE TO LOCALLY 
HEAVY RAIN WILL CONTINUE THROUGH 3 AM...WITH AN ADDITIONAL INCH OF 
RAIN EXPECTED.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO AGGRAVATE THE 
ONGOING FLASH FLOODING ACROSS JOHNSON COUNTY. SOME LOCATIONS THAT 
WILL EXPERIENCE FLOODING INCLUDE...EDGERTON...FAIRWAY...GARDNER...
LEAWOOD...LENEXA...MERRIAM...MISSION...OLATHE...OVERLAND PARK...
PRAIRIE VILLAGE AND SPRING HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO 
NOT DRIVE THROUGH FLOODED ROADS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND...DONT DROWN. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3905 9463 3904 9462 3874 9461 3873 9495
      3874 9505 3889 9505

$$

BOOKBINDER
676 
WGUS73 KEAX 141053
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 AM CDT MON JUN 14 2010

KSC091-141108-
/O.EXP.KEAX.FF.W.0026.000000T0000Z-100614T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-
553 AM CDT MON JUN 14 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JOHNSON COUNTY IN 
EAST CENTRAL KANSAS UNTIL 600 AM CDT HAS BEEN EXTENDED UNTIL 10 AM 
CDT...

LAT...LON 3905 9463 3904 9462 3874 9461 3873 9495
      3874 9505 3889 9505

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 8:38 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 13, 8:38 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT SUN JUN 13 2010

.UPDATE...

MAIN FOCUS FOR NEAR TERM FORECAST ADJUSTMENTS IS FOCUSED ON THE
THUNDERSTORM ACTIVITY ACROSS KANSAS AND WHEN AND WHERE IT WILL MOVE
EAST INTO OUR FORECAST AREA.

ACTIVITY MOVING NORTHEAST FROM FROM NORTH CENTRAL KANSAS IS TIMED TO
MOVE INTO EXTREME NORTHEAST KANSAS AND FAR NORTHWEST MISSOURI SHORTLY.
HOWEVER...LATEST RADAR TRENDS INDICATE THAT THESE STORMS ARE HAVING A
DIFFICULT TIME MAINTAINING THEIR INTENSITY. 00Z UPPER AIR SOUNDINGS
FROM TOPEKA AND OMAHA POINT TO A LACK OF INSTABILITY ALOFT ACROSS
NORTHEASTERN KANSAS AND NORTHWEST MISSOURI...WITH LAPSE RATES IN
TOPEKA BEING ONLY MARGINALLY UNSTABLE...WHILE OMAHA IS CAPPED OFF.
THOUGHTS ARE THAT THE ACTIVITY FROM NORTH CENTRAL KANSAS MIGHT STILL
BE ABLE TO MAKE IT INTO NORTHWEST MISSOURI...BUT THAT SOME LOCALLY
HEAVY RAIN IS ALL THAT IS EXPECTED BEFORE MIDNIGHT.

HOWEVER...FARTHER SOUTH ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS...THUNDERSTORM ACTIVITY THAT STARTED IN WESTERN KANSAS HAS
BEGUN TO CONGEAL INTO A COMPLEX...WHICH WILL LIKELY MOVE INTO OUR
PORTIONS OF EASTERN KANSAS AND MISSOURI LATER TONIGHT AS YET ANOTHER
LINE OF MARGINALLY SEVERE THUNDERSTORMS WITH HEAVY RAIN. THESE STORMS
ARE MOVING MORE NORTH THAN EAST CURRENTLY...FOLLOWING THE MOISTURE
AND SURFACE BOUNDARY DRAPED ACROSS KANSAS. DEEP LAYER WINDS ACROSS
KANSAS ARE FROM JUST ABOUT DUE SOUTH...AND IT IS EXPECTED THAT THE
COMPLEX WILL ONLY START TURNING MORE EASTERLY LATE TONIGHT AS THE
SYSTEMS COLD POOL STARTS AFFECTING THE STORMS MOTION...AND A
SHORTWAVE IN THE SOUTHWEST FLOW BEGINS TO VEER THE LOW LEVEL JET. AS
A RESULT...TIME THIS SYSTEM INTO EXTREME EASTERN KANSAS/MISSOURI IS
DIFFICULT...BUT CURRENTLY EXPECTED IN THE AFTER MIDNIGHT HOURS. DEEP
LAYER SHEAR MAY BE SUFFICIENT TO ALLOW FOR DAMAGING WINDS AND LARGE
HAIL ALONG THE LEADING EDGE OF THE COMPLEX AS IT MOVES IN LATE
TONIGHT...BUT PRIMARY THREAT IS STILL THOUGHT TO BE FROM THE MASSIVE
AMOUNTS OF RAIN THESE STORMS WILL PUT DOWN WHICH MAY LEAD TO MORE
FLOODING.

FOR THE BEFORE MIDNIGHT HOURS...MOVED THE FOCUS FOR MORE THUNDERSTORMS
IN OUR FORECAST AREA TO FAR NORTHEAST KANSAS AND NORTHWEST
MISSOURI...AND TRIMMED QPF. LEFT WIDESPREAD CATEGORICAL POPS GOING
FOR THE AFTER MIDNIGHT TIME FRAME...BUT EXPANDED THE HIGHER QPF A
LITTLE FARTHER NORTH...BUT THIS PERIOD OF THE FORECAST IS LOW
CONFIDENCE AS ANY CONVECTIVE COMPLEX QUITE OFTEN DEVELOP A MIND OF
THERE OWN.

CUTTER

&&

.DISCUSSION...
/435 PM CDT SUN JUN 13 2010/
OPERATIONAL MODELS HANDLING LARGE SCALE FEATURES OVERALL...HOWEVER
GIVEN THE MESOSCALE WILL DRIVE THE EVOLUTION OF CONVECTION...
NO CLEAR GUIDANCE BEING OFFERED. HRRR AND HWT MESOSCALE MODELS
BRING SEVERAL ROUNDS OF CONVECTION...HOWEVER EVEN THESE MODELS
ARE SHOWING SOME INCONSISTENCY. BASED ON CURRENT SATELLITE AND
RADAR TRENDS...FEEL SOUTHERN TIER OF COUNTIES HAVE BEST CHANCE
OF SEEING STORMS ALONG AXIS OF HIGH THETAE MARGINAL BULK SHEAR
VALUES. LOOKING TOWARD EVENING AND OVERNIGHT...SYNOPTIC FRONT
WILL SERVE AS FOCUS FOR EVENTUAL MESOSCALE COMPLEX EVOLUTION.
SCATTERED STORMS ALREADY DEVELOPING ALONG FRONT AND DRYLINE ACROSS
WESTERN KANSAS...AND LIKELY WILL BE SUSTAINED MAINLY BY DIURNAL
HEATING THE REST OF THIS AFTERNOON. LATER THIS EVENING...APPROACHING
SHORTWAVE AND LLJ WILL ENHANCE CONVERGENCE DEEPER IN THE WARM SECTOR
ALONG SYNOPTIC AND MESO BOUNDARIES ACROSS SOUTH CENTRAL KANSAS AND
LEAD TO THE DEVELOPMENT OF A MCS. DEEP MOISTURE INFLUX AHEAD AND OVER
THE BOUNDARY...WITH PWATS OF 1.80-1.95 DEPICTED ACROSS CFWA AT 12 UTC
THIS MORNING...WITH PROJECTED INCREASES TO 2.0 TO 2.5 POSSIBLE BY 12
UTC MONDAY. THUS ANY COMPLEX THAT MOVES INTO THE AREA WILL BE
PROLIFIC RAINFALL PRODUCER...THUS HAVE BOOSTED QPF FOR THE AREA MOST
LIKELY TO BE IMPACTED BY MCS...GENERALLY ALONG AND SOUTH OF
INTERSTATE 70.

PASSAGE OF THE MCS THROUGH MAINLY SOUTHERN PORTIONS OF CWA EXPECTED
BY MID-MORNING...WHICH SHOULD HELP STABILIZE ENVIRONMENT DURING
THE BULK OF THE DAYLIGHT HOURS ON MONDAY. EVEN STILL...GIVEN RESIDENT
INSTABILITY THAT WILL REMAIN...CANNOT DISCOUNT ADDITIONAL DIURNALLY
DRIVEN CONVECTION FROM REFORMING ALONG REMNANTS OF SYNOPTIC
BOUNDARY AND MESOSCALE BOUNDARIES THAT WILL LINGER...THUS
BROADBRUSHED CHANCE POPS ACROSS THE ENTIRE CWA...WEIGHTING HIGHER
POPS ACROSS SOUTHERN TIER DURING THE MORNING.

FOR MONDAY NIGHT AND TUESDAY...APPROACHING UPPER LEVEL TROUGH
WILL INCREASE LARGE SCALE LIFT ACROSS CFWA.  ISENTROPIC FORCING
NOT OVERLY IMPRESSIVE...WITH BETTER LIFT ORIENTED ALONG SOUTHERN
TIER OF COUNTIES. THUS...KEPT POPS IN CHANCE CATEGORY FOR
THE OVERNIGHT PERIOD...WEIGHTING GREATER POPS TOWARD SOUTHERN
TIER. ON TUESDAY...PASSAGE OF UPPER TROUGH...COUPLED DURING
PERIOD OF PRIME SURFACE HEATING...LIKELY WILL LEAD TO MAINLY
CONVECTIVE SHOWERS...SO CONTINUED CHANCE OF CHANCE POPS THROUGH
THE DAY. BY TUESDAY NIGHT...FEEL THREAT OF RAIN WILL FINALLY
RELEASE GRIP ON CFWA FOR A LITTLE WHILE...KEEPING TOKEN SLIGHT
CHANCE POPS ACROSS EASTERN CFWA.

AS FAR AS TEMPERATURES...PREVIOUS FORECAST CYCLE TEMPERATURES
LOOKED REASONABLE...SO ONLY TWEAKED SLIGHTLY.

24

WEDNESDAY - SATURDAY:
CONFIDENCE IN THE EXTENDED PORTION OF THE FORECAST EVEN LOWER THAN
IN THE NEAR TERM. BUT PATTERN REMAINS SIMILAR WITH SOUTHWESTERN
TROUGH...SOUTHWESTERLY FLOW ALOFT OVER THE CENTRAL CONUS AND RIDGING
OVER THE GENERALLY OVER MISSISSIPPI VALLEY. THIS WILL CONTINUE TO
SUPPORT PERIODS OF STORMS. TIMING OUT THIS FAR IS TOO DIFFICULT BUT
INCLUDED LOW END CHANCE POPS...AROUND 25-30% FOR AREAS THAT SEEM
MOST LIKELY TO SEE ANY STORMS. TEMPERATURES WILL CONTINUE TO BE A
PROBLEM DUE TO CONVECTION AND CONVECTIVE REMNANTS BUT THE PATTERN
SUPPORTS HIGHS IN THE MID TO UPPER 80S ACROSS THE NORTH AND UPPER
80S TO LOWER 90S SOUTH.

CDB

&&

.AVIATION...

LATEST SATELLITE AND RADAR TRENDS SHOWING A BRIEF LULL IN CONVECTION
AND ASSOCIATED IFR/MVFR CIGS.  BELIEVE THE VFR CONDITIONS WILL PREVAIL
AT ALL THREE TAF SITES THROUGH AT LEAST 04-06 UTC...THEN AS LLJ ENHANCES
ISENTROPIC FORCING AND THUS MOIST CONVERGENCE ALONG SHALLOW
QUASI-STATIONARY BOUNDARY...EXPECT CIGS WILL BEGIN TO CRASH
INTO AT LEAST MVFR CATEGORY.  QUASI-STATIONARY BOUNDARY ALSO WILL
SERVE AS FOCUS FOR CONVECTIVE TRANSLATION AND DEVELOPMENT DURING
THE OVERNIGHT HOURS.  EXPECT CONVECTION PERCOLATING ACROSS NORTH CENTRAL
KANSAS TO CONTINUE TO ADVECT EASTWARD ALONG THE BOUNDARY AS A SMALL
CONVECTIVE COMPLEX...AND SHOULD INCREASE IN AREAL COVERAGE AS LLJ
KICKS IN.  CONVECTIVE CLUSTER ALONG QUASI-STATIONARY BOUNDARY MAY
MERGE WITH MCS ADVECTING EAST-NORTHEAST OUT OF NORTHERN OK/SRN
KANSAS...WHICH MAY PROLONG TSRA THREAT AND INTENSITY. VARIOUS
MESOSCALE MODELS SHOWING DIFFERENCES IN TIMING AND LOCATION OF
CONVECTIVE EVOLUTION... THUS INITIAL COVERED SCENARIO WITH VCTS AND
TEMPO GROUP...THEN INTRODUCED A PERIOD WHERE MVFR VSBYS AND CIGS
WILL OCCUR WITH TSRA.  CURRENT INDICATIONS ARE THAT TSRA THREAT
WILL WANE BY MID-MORNING ON MONDAY...BUT MVFR CIGS AND PSBLY VSBYS
WILL LINGER UNTIL LATE MORNING OR EARLY AFTERNOON.

24

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MOZ001>008-
     011>017-020>025-028>033-037>040-043>046-053-054.

KS...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ025-057-060-
     102>105.

&&
Hazardous weather outlook, Jun 13, 7:04 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 PM CDT SUN JUN 13 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-
ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
704 PM CDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

A LARGE COMPLEX OF THUNDERSTORMS MAY DEVELOP OUT OF THE ACTIVITY
OCCURRING ACROSS CENTRAL KANSAS THIS EVENING...AND MOVE INTO
EASTERN KANSAS AND THE NORTHERN HALF OF MISSOURI TONIGHT. THERE IS A
SLIGHT CHANCE OF DAMAGING WINDS AND LARGE HAIL MAY BE POSSIBLE ALONG
THE LEADING EDGE OF THIS THUNDERSTORM COMPLEX. HOWEVER...THE GREATEST
THREAT WILL BE FROM EXCESSIVE RAINFALL...WHERE SEVERAL INCHES OF
ACCUMULATION COULD LEAD TO ADDITIONAL FLOODING ACROSS THE OUTLOOK
AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL LIKELY BE ONGOING MONDAY MORNING THROUGH A LARGE
PORTION OF THE OUTLOOK AREA. THE THREAT FOR SEVERE WEATHER BY
SUNRISE MONDAY IS LOW...HOWEVER HEAVY RAINFALL WILL REMAIN POSSIBLE
THROUGH THE ENTIRE MORNING. THE THREAT FOR FLASH FLOODING AND
WORSENING RIVER FLOODING WILL BE SIGNIFICANT ACROSS MUCH OF THE AREA.

A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON
THROUGH TUESDAY MORNING...GENERALLY LIMITED TO CENTRAL MISSOURI. BY
THIS TIME...THE THREAT FOR ANY SEVERE WEATHER OR EXCESSIVE RAINFALL
WILL HAVE LIKELY SHIFTED SOUTH OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING. HOWEVER...HEAVY
RAINFALL ACCUMULATIONS AS WELL AS FLOODING REPORTS WOULD BE
APPRECIATED THROUGH MONDAY.

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:40 PM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Miami, Wyandotte5 hr
Jun 13, 11:52 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte38 min
Jun 14, 12:17 AM CDTSpecial Weather StatementEAXLinn, Miami43 min
Jun 14, 12:20 AM CDTRiver Flood WarningEAXJohnson8 hr
Jun 14, 12:28 AM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami, Wyandotte23 min
Jun 14, 1:04 AM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Wyandotte6 hr
Jun 14, 1:20 AM CDTRiver Flood WarningEAXJohnson7 hr
Jun 14, 1:32 AM CDTRiver Flood WarningEAXJohnson11 hr
Jun 14, 5:52 AM CDTFlash Flood WarningEAXJohnson4 hr
Jun 14, 9:36 AM CDTRiver Flood WarningEAXMiami66 hr
Jun 14, 9:36 AM CDTRiver Flood WarningEAXLinn5 days
Jun 14, 9:36 AM CDTRiver Flood WarningEAXAtchison, Leavenworth13 hr
Jun 14, 11:06 AM CDTRiver Flood WarningEAXLinn34 hr

Nearby

Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.